Author Topic: Med change after 12 years  (Read 2677 times)

JennyRN70

  • Newbie
  • *
  • Posts: 43
    • View Profile
Med change after 12 years
« on: August 27, 2014, 12:05:44 PM »
Hi everyone - I am a long time member on here but I have not posted in a very long time - Paul M would remember me :)  Anyway, my Pdoc and I have decided to ween me off Effexor and Valproic Acid as I am having major tremors from the Valproate and my understanding is the latest research states antidepressants are not good for bipolar disorder.  Pdoc has suggested Abilify - so I am obviously anxious about this as the Effexor is hell to come off of and then starting something new doesn't exactly excite me either.  Anyway just wondered if anyone else has any experience with this similar situation.  It scares me tons  :'(

Rich

  • Newbie
  • *
  • Posts: 18
  • I love Soozan!
    • View Profile
Re: Med change after 12 years
« Reply #1 on: August 28, 2014, 07:05:46 PM »
Hi Jenny!  I remember you --- we met in person at the Old Spaghetti Factory with several of our MDAO friends!  I think that was back in 2007?  Glad you are back!  Both my wife (Soozan) and my youngest son take Abilify with good results and minimal side effects.

Rich

JennyRN70

  • Newbie
  • *
  • Posts: 43
    • View Profile
Re: Med change after 12 years
« Reply #2 on: August 28, 2014, 09:00:45 PM »
HI Rich - so good to "see" you!!  Yes I remember that evening - we all had a great time!  I am looking forward to the changes - it is the withdrawal from the Effexor that is scaring me - I know it is going to be difficult and hard on me - may have to dose myself significantly with Ativan during the withdrawal period.  good to hear your wife and daughter are doing well on it - I hope you are well also :)

Jen

paulm

  • Global Moderator
  • Sr. Member
  • ****
  • Posts: 428
    • View Profile
Re: Med change after 12 years
« Reply #3 on: August 28, 2014, 11:11:43 PM »
Hello JennyRN70. Welcome back. I certainly do remember you. Sorry to hear that you have to change meds, that's always a pain in the butt.

 Effexor can be hard to come off of. For some it's really difficult and for others it's a snap. I hope that you are one of the lucky ones.

 Antidepressants certainly can be toxic for some people with bipolar. For me, they cause me to rapid cycle and when they aren't doing that they cause mixed states in me.

 Other people who have bipolar, like my son, have no problem with antidepressants.  I would say that some people are luckier than others when it comes to antidepressants, but in reality no one with bipolar is lucky.  Good Luck with your switch over. Take Care. paul m 

JennyRN70

  • Newbie
  • *
  • Posts: 43
    • View Profile
Re: Med change after 12 years
« Reply #4 on: September 02, 2014, 04:47:51 PM »
Hi Paul - great to hear from you too - yes this med change has me quite nervous as I have experienced those brain zaps before - so I have a plan in place - to have friends and family around me as I go through any withdrawal - I really hope it isn't going to be too difficult - I will keep everyone in the loop as much as possible.  Take care :)